MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-412LR
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The subject device was tested for activation.It successfully activated without problem.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the event occurred due to any of the following possible causes.P-plate was not enough attached to the patient.The user felt that the subject device could not output due to the current density decreased due to increasing of contact area between the tissue and the subject device.The subject device was not connected to a cord or the power supply correctly.The instruction manual of the subject device has described inspecting method of connection for a code and electrosurgical unit.The instruction manual of the subject device has already warned as follows; pulling the tissue when applying the current.This could cause patient injury such as perforations and/or bleeding.When necessary, provide treatments to prevent perforations or bleeding from occurring after the procedure.Ensure that postoperative follow-ups are performed, and confirm that no abnormalities are found in the patient.
 
Event or Problem Description
During an endoscopic submucosal dissection of the stomach, fd-410lr and the subject device(fd-412lr) were used.In the procedure, fd-410lr could not be activated only the soft coagulation mode.The user exchanged it with the second device(fd-412lr).It could not be activated.The intended procedure was completed.There was no patient injury reported.No further information was provided.This is the report regarding failure of activation for the second device.
 
Additional Manufacturer Narrative
This supplemental report is submitting to correct "device product code".

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7505711
Report Number8010047-2018-00815
Device Sequence Number389423
Product Code KNS
UDI-Device Identifier04953170359804
UDI-Public04953170359804
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFD-412LR
Device Lot Number81K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1